← Return to Concerned about the side effects of anastrozole

Discussion
tinalove (@tinalove)

Concerned about the side effects of anastrozole

Breast Cancer | Last Active: May 5 6:02am | Replies (1530)

Comment receiving replies
@leemiller

I’m not aware of problematic side effects after a little over a year on anastrozole, except my last DEXA showed a bit more loss of bone mass in my spine. My hair is back, post chemo, sleeping okay, joint pain is from arthritic knees, pain linked to hip weakness. The anastrozole is giving me so little trouble my oncologist is reluctant to try anything else, even with the osteoporosis.

Jump to this post


Replies to "I'm not aware of problematic side effects after a little over a year on anastrozole, except..."

Glad to hear you are coping well with Arimidex ~ Am I correct in thinking that Arimidex and anastrozole are the same thing? If they aren't…Well, I better re-educate myself.

Molly, You are correct. Anastrozole is the generic of Arimidex.

Oh, good! I thought the afternoon/evening fog had begun to spill over into my mornings! Thank you, my friend!

My oncologist said that she prefers to use the generic form/name because it tells her what is in the drug… She knows if she sees the generic exactly what the drug contains — and research says that drugmakers are now using z and x in drug names because they are appealing to users. Go figure!

Welcome to Connect, @oilermama. I see that this is your first post. We look forward to getting to know you. Would you mind telling us a bit about yourself. When were you diagnosed with breast cancer? How are you doing today?

I was diagnosed 2 1/2 years ago. My cancer did not spread to my lymph nodes so it was determined that only radiation was needed. I started on Arimidex and then took a second similar RX , but had joint pain in my hand and ankle. I am now on Letrozole and doing very well. I still have ankle pain and some anxiety. But not too bad. Will have a bone density test this fall.

  Request Appointment